• After all treatments are finished

    Asked by ITLBOK on Thursday, July 19, 2018

    After all treatments are finished

    I don't feel like myself anymore. I've had a hysterectomy, I can not and will not take estrogen. I do not have any desire left in me. I'm a newlywed and I don't know how to explain why I have no desire. I'm 5 years out and my adrenal glands have been blocked as well. So I know my pituitary isn't functioning the same as it used to. Has anyone else experienced this? What would you say and how would you explain the pain that goes along with it?

    7 Answers from the Community

    7 answers
    • GGP's Avatar
      GGP

      Your particular side effects I can't offer anything for. But the part about not feeling the same, it seems that all of us have a whole set of side effects that are particular to our type of cancer which cause us to have a "new normal" after cancer is over. I've had 3 diagnoses and after each one, I felt different. Especially after the third one. I have life-altering side effects that caused a mini-stroke, lost all my teeth, and a handful of other side effects. I'm sure some of the women will have some input on those other side effects. We on the WhatNext team wish you the best.

      about 1 month ago
    • carm's Avatar
      carm

      @ITLBOK,
      Hello, I'm an oncology nurse and I hear this issue often. Women produce 4 types of estrogen but the culprit is the estradoil. Estrogen is also produced in the adrenal glands...a scant amount and is also stored in adipose tissue or fat cells. I'm sorry that you are going through this and I don't know if you are on a maintenance aromitase inhibitor. This disease islife changing...especially the cancers driven by hormones. Many men become impotent from prostate cancer treatment and I specialized in gynecological cancers so I met many women who felt the same. So how do you explain the lack of interest, or should you? You are a survivor...you did t Hf e treatments, the surgery, you did the hard part. So now maybe it is his turn to do the hard part now. You are a team and eventually this will pass...life always hasxa way of awakening the living. If you are referring to vaginal dryness there are creams. Low dose estradoil that is too weak to penetrate the lining of the vaginal vault but will help with the dryness. Also you can google Cool Water Cones. They help bring back elasticity that abates from treatment. They are only used in the shower and are made of 90% water. You are partners on a very long journey together. It is never easy, but always worth the wait. Let him carry the torch for awhile while you work toward the vision of the life you had in mind before this disease came about. BTW...check out your personal care products like shampoos and conditioners on EWG.org/skindeep to make sure they do not contain estrogen as well. Best of luck to you.

      about 1 month ago
    • cak61's Avatar
      cak61

      Is there a way to send a private message on here?

      about 1 month ago
    • suz55's Avatar
      suz55

      I volunteer with an organization called Living Beyond Breast Cancer, and they have quite a bit of information on their website lbbc.org. They had a webinar on April 28 about sex and intimacy and one on June 25 about HER2 positive breast cancer. You can click on the Programs/Events tab at the top to view them. They have many webinars available, and I found them very educational when I was diagnosed because they are presented by some of the top doctors/medical centers.
      You can also do a search to find more webinars. Your spouse also might want to watch the webinar to get a better understanding of what has changed. It's a very real physical change, and it is an additional loss we have to deal with. But as Carm said, you hopefully can find something that works. Best of luck to you!

      about 1 month ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      @cak61, I wish there was, but I do not think so at this point in time.

      about 1 month ago
    • BarbarainBham's Avatar
      BarbarainBham

      cak61, you can send a message on someone's Home Page that's away from this group post---it's not really private, but not in the group post, if that helps.

      about 1 month ago
    • BarbarainBham's Avatar
      BarbarainBham

      ITLBOK,
      I assume you have discussed this with the oncologist who prescribed this regimen. He/she would be most familiar with the side effects and could be waiting to see what you experience to make any adjustments. Best wishes.

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.